Living With Cavernous Angioma

Toradol

Back to Living With Cavernous Angioma forum
Back to forum index

<-- Newer
Older -->

I went to the hospital yesterday because of a headache.  Tylenol didn't work to relieve it at home.  My family DR is away so I wanted to get Tylenol 3's to dull the pain.
The nurse asked if I am allergic to anything.  I said no.  I did state that I do not take blood thinners because of my CCM's. (which I had to explain to her) She agreed it is a good idea to stay away from the thinners.
 I met with the dr on duty.  After talking, he decided to give me a shot to relieve the pain.  He said Toradol.  He left and the nurse came back.  Thankfully I heard of it before and remembered it is an anti-inflammatory, which I stated previously I stay away from.
 They decided to give me moriphine instead.  It's been just over a year since I had moriphine, since surgery.  I still remember the familiar "warm sensation" when it kicks in.  Thankfully it got rid of most of the headache.

 I know we are told to stay away from blood thinners.  What's the main reason?  Does it cause a bleed or make it worse if you do have one?

Thanks for listening and be careful when you are given medications you are not familiar with.
Though I do not know the scientific reason, I know we can't take them because we bleed.  I had never had a bleed in my life and then I took an anti-inflammatory.  That was the cause of my winter of my discontent in 87.  Cerebellum bleed. It got bad.   I avoid antiinflammatories so much that a few years back I had to have some surgery on a hemangioma in my gums and I couldn't open my mouth any more then a spoon opening for 3 months.  Anti inflammatories would have REALLY helped that.
As far as I understand, they "potentiate" bleeds by making blood more likely to seep through the walls of CAs. (Most bleeds are actually oozes/seepages, rather that ruptures.) My Big Bleed was certainly caused, or exacerbated, by taking aspirin regularly for several weeks to deal with back pain. Oddly, I never took any other kind of anti-inflammatory in my life; none of my doctors have ever prescribed them, even for my arthritis.
It's really scary how much WE have to know about our own medical histories, medications, etc!  I told a nurse I was allergic to NSAIDs and she asked me how to spell it!  Seriously???  Scary!  I keep meaning to search it on here, as I'm sure it's been discussed, and I DON'T want to hijack this thread, but I'm considering getting a MedicAlert bracelet... the real one-the one that they call for your info...  I'd be really interested in how many of you have it as well, especially since our condition is not a well known condition!
I wear a medic alert bracelet.(they didn't call me for info, although it is off the medic alert website)   It states, no blood thinners, cavernous malformations, seizures.  I find it makes me feel a bit more safe in case I have a seizure or become disoriented.

Go to the Angioma Alliance Community Hub

Go to the Angioma Alliance Forum

Go to the Angioma Alliance website